STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Model Number |
542-11-54F |
| Medical Device Problem Codes |
Malposition of Device (2616); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
07/09/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
Event or Problem Description
This pi is for reduction of a dislocation on (b)(6) 2016.The lawyer of the patient reported that on (b)(6) 2016, the patient underwent a total prosthesis surgery of the right hip.The patient went to the hospital on (b)(6) 2016, due to severe pain in the right hip caused by a right coxarthrosis, for which the doctors who visited her recommended surgery for the "prosthetic replacement of the hip" during the hospital stay, after the first surgery, then several episodes of dislocation of the recently implanted prosthesis, for which the patient, on (b)(6) 2016, underwent a new reduction operation, by the surgeons, and was then discharged on (b)(6) 2016.Four days after the discharge occurred a new episode of dislocation, as a result of which she was once again hospitalized and, on (b)(6) 2016, subjected to a new revision surgery of the hip prosthesis, with "repositioning of the acetabular component of the implant", and then discharged on (b)(6) 2016, with the diagnosis of "dislocation resulting in right hip prosthesis.Allergic history, anemia.Surgical wound dehiscence.Local antibiotic therapy ".On (b)(6) 2016, the patient was transferred to a rehabilitation facility with diagnosis of entry: "right hip surgery.Sacral decubitus lesion, right hip surgical wound with punishment material" where they practiced muscle strengthening exercises in the lower limbs, strengthening the right quadriceps, static load exercises and rehabilitation in step and walking autonomous."in addition, at the facility, given the spill of purulent material from the surgical wound, it was necessary to perform blood-borne examinations and a swab of the wound that showed "positivity for a staphylococcus aureus bacterium".On (b)(6) 2016, a new episode of prosthetic dislocation occurred for which the patient, following a report by the doctors of the rehabilitation facility of , was transferred to hospital and the following day underwent a reduction surgery again.Given the umpteenth episode of dislocation, therefore, the patient decided to turn to another orthopedic specialist, who, on (b)(6) 2016, diagnosed her: " right hip prosthesis revision surgery for relapsing dislocation (5 episodes) ", moreover, given the persistence of the infection, he prescribed an additional swab that highlighted the positivity to staphylococcus and, therefore, recommended a surgical revision of the wound and fistulectomy, which was performed on (b)(6) 2016.Further checks followed by doctor for the treatment of the infection which, however, was not eradicated.Still, the patient also turned to another orthopedic specialist, who, evaluating the conditions of the fistula on the right hip infected and always secreting purulent material, recommended an infectious disease consultation with a specialist in infectious diseases, which the applicant performed on (b)(6) 2017.The said infectious disease, after having diagnosed her with a: "delayed infection of total right hip prosthesis at the moment with secreting fistula", he prescribed blood tests, in addition to proposing a two-stage therapy, with removal of the prosthesis, with placement of an antibiotic spacer for reclamation of the outbreak of infection, and this until, on (b)(6) 2017, due to a new episode of dislocation of the right hip, the patient was urgently accompanied to the hospital, where she underwent to a new reduction intervention.It should also be noted that on (b)(6) 2018 the applicant made a new visit to the hospital which ascertained the closure of the secreting fistula, interrupted the therapy and prescribed follow up with repetition of the blood tests (ves and per) for monitoring and possible resumption of latent infection.
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving trident shell was reported.Conclusion: based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.